MAUDE Adverse Event Report: TERUMO PHILIPPINES CORPORATION SURGUARD2 SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK

TERUMO PHILIPPINES CORPORATION SURGUARD2 SAFETY HYPODERMIC NEEDLE; SYRINGE, ANTISTICK
Model Number SG2+2525
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A1: patient identifier: no patient involvement a2: age or date of birth: no patient involvement a3a: sex: no patient involvement a3b: gender: no patient involvement a4: weight: no patient involvement a5: ethnicity: no patient involvement a6: race: no patient involvement d6a: implanted date: device was not implanted d6b: explanted date: device was not explanted e3: occupation: medical device qa specialist the actual condition of the sample was unable to be determined as it was not available for evaluation.Retention samples were visually inspected and found to be free of any damage or irregularities on the sheath and collar.Sheath activation was performed on the samples, and all passed.There was no issued nonconformity report related to human error during lot production.Our sg needles were assembled using a validated automated machine.No related nonconformance reports were issued during the production of the lot.During the collar assembly process, the hub fit is loosened from the protector before placing the needle into the collar.Prior to proceeding to the next process, the hub, cannula, and collar are pressed into the protector wherein a photoelectric sensor detects if the height of the protector is correct.Our safety needle features a hinged safety sheath attached to the needle hub.The safety sheath contains a locking mechanism that is activated when manually pressed over the needle immediately after use and just before disposal to minimize the possibility of sharps injury.The sg2 safety sheath is activated with a one-handed operation by pressing the sheath on a hard surface with a firm and quick motion.The collar and sheath undergo an initial product inspection check (ipic) before mass production, during raw material change, mold maintenance, plant shutdown, cavity closure, and mold/product type change.Any molding defects that may affect product function are part of the inspection item.We also have a visual in-process and product confirmation inspection to ensure that the collar is in good condition.Visual in-process inspections are conducted during the manufacturing process to detect abnormalities in the product that may cause issues during sheath activation.The critical locking part of the sg2 product is checked for defects such as short shot, sheath collar fitting, and over or under insertion of the collar into the hub.We have functional tests conducted to confirm that our products are free of defects that would lead to difficulty or failure of device activation.We perform safety sheath activation during sg assembly inspection and outgoing inspection of finished products where the cannula should be captured under the sheath's tooth.During the component fit test, we also check that the sheath lugs are securely attached to the collar ear.Before shipment, qc conducts outgoing inspections to check the overall condition of the products.The collar and sheath are manufactured in-house with validated tpc molding machines.There were no nonconformance reports issued for the supplied molded part lots.From the previous two facial years to the present, the same issue for sg2 25g, the cause of which was not identified as being related to our product or the manufacturing process.Retention samples of needles were simulated.The sg2 safety sheath is activated with a one-handed operation by pressing the sheath on a hard surface with a firm and quick motion.All of the samples were successfully activated, and the cannula was captured under the sheath tooth.There were no difficulties encountered during the activation.The root cause of the problem based could not be identified on our investigation of all the available information regarding this issue.A review of the product's lot history file revealed no related issues that would cause the needle to bend during sheath activation.We have routine inspections to check the condition of the products.The components that are critical to the product's safety activation are checked to ensure that no defects occur that could result in sheath activation issues.We recommend following the instructions for use (ifu) for proper use of the sg2 needle, which includes caution, precautions, and warnings to avoid problems during sheath activation.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of terumo (philippines) corporation (manufacturer) registration no.3003902955.
 
Event or Problem Description
The user facility reported that after compounding and administering the product, the safety mechanisms on both needles did not properly engage.The nurse administering the product noticed this issue and attempted to engage the safety mechanism again, but it still did not work.The event occurred post-treatment, and there was no patient involvement.

Brand Name
SURGUARD2 SAFETY HYPODERMIC NEEDLE
Common Device Name
SYRINGE, ANTISTICK
Manufacturer (Section D)
TERUMO PHILIPPINES CORPORATION
no. 124 east main ave
laguna technopark
binan, laguna 4024
RP  4024
Manufacturer (Section G)
TERUMO PHILIPPINES CORPORATION
no. 124 east main ave
laguna technopark
binan, laguna 4024
RP   4024
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key21130373
Report Number3003902955-2024-00108
Device Sequence Number6829882
Product Code MEG
UDI-Device Identifier14806017507128
UDI-Public(01)14806017507128(17)270531(10)220624B
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K051865
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSG2+2525
Device Lot Number220624B
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2024
Initial Report FDA Received Date01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown